MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP PLATE 6 HOLES 85MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP PLATE 6 HOLES 85MM; PLATE,FIXATION,BONE
Model Number 223.561
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) date of post-operative infection development is unknown.Additional device product codes: hwc, ktt complainant device is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was treated for a right tibia fracture on an unknown date with a 4.5mm lcp proximal tibia plate, 4.5mm cortex screws (quantity of 5) and 5.0mm cannulated locking screws (quantity of 3 ) along with a 3.5mm lcp plate and 3.5mm cortical screws (quantity of 4).The 4.5mm tibia plate was noted as broken on an unknown date at the 8th hole from the bottom of the plate.There was no screw implanted at the 8th hole.The 4.5mm tibia plate broke in half into two pieces.Delayed healing was noted and not a complete non-union as there was some bone formation.Patient underwent revision surgery on (b)(6) 2017 to remove all hardware.Both pieces of the broken 4.5mm tibia plate were easily removed.All of the 4.5mm cortex screws and 5.0mm cannulated locking screws were noted as intact, had no reported issues and were easily removed.It was noted that the 3.5mm lcp plate was intact and had no reported issues.All of the 3.5mm cortical screws were intact and had no reported issues with the exception of one 3.5mm cortical screw that was noted as backing out.The 3.5mm lcp plate and 3.5mm cortical screws were easily removed.Infection was noted during hardware removal.One of the residents discovered a pocket of puss closer to the proximal, medial aspect of the tibia.It is believed that cultures were taken.Patient was revised to a tibial nail.Routine x-rays standard for the procedure were taken intra-operatively.All hardware was easily removed without additional intervention.There was no surgical delay and the procedure was completed successfully.Patient was reported as stable.The hospital discarded the explanted hardware.The sales consultant will confirm with the hospital if cultures were taken and will provide results of the culture if available.This report is for one (1) 3.5mm lcp plate 6 holes 85mm this is report 3 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A device history record review was performed for the subject device lot number 9933766.Manufacturing location: synthes (b)(4).Date of manufacture: 30-oct-2015.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was unable to be confirmed if cultures were taken or what the results of the cultures were.

Brand Name
3.5MM LCP PLATE 6 HOLES 85MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6668020
Report Number3003506883-2017-10122
Device Sequence Number16154751
Product Code HRS
UDI-Device Identifier10886982157911
UDI-Public(01)10886982157911(10)9933766
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number223.561
Device Catalogue Number223.561
Device Lot Number9933766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer06/30/2017
07/05/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date07/06/2017
07/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;